Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Is it safe to take azithromycin with a history of transient ischemic attack and what are the long term effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
my father was taken by helicopter to a hospital facilty over the weekend with a pulse rate of 183. he has a history of TIA's and heart congest failute...along with irregular heart beats, heart mirmors, type 2 diabetis, high blood pressure, high blood sugar, family history of strokes and heart attacks....not to mention a recent blood test showing low in potassium and magnesium. he has had the same family doctor for 18 years,...who is quit aware of the presription he has himself prescribed to dad. however, in his Dr. Quacker mind frame, prescribed for my father azithromycin on tuesday afternoon for a simple head cold and congestion. my father was admitted in the ER only two days prior to this appointment with seeing his doctor and presented the dicharge paper work at that time. the discharge papers clearly showed dad had yet again sffered from another TIA. however, during this office visit with his family doctor of 18 years ,....azithromycin was prescribed fpr a mere head cold with nasal congestion. the doctor (idiot) blew off the ER conclusion of findings and stated that dad had anxiety and maybe his arm fell asleep but that he doubted it was a mini-stroke. even though he clarified that yes indeed back in October 2013 dad did infact have a TIA. my question is will dad suffer long term side effects for taking this medication. Clearly the doctor made an almost fatal choice in prescribing to my father. Luckly i was home to take him to hospital or he would have died. his heart would have eventually gotten tired of pumping at 183 beats per minute and would have just stop. i am also wondering do i have a lawsuit for the retarded move on the doctor's part to give such lethal prescription given my fathers existing health conditon? thank you for your speedy response. i greatly appreciate any insight you might have. i am an only child and have never dealt with my father health issues. but his health has gotten much worse over the last few months, since his oct 2013 TIA. so i am stepping in and taken over. i am trying to watch out for his well being and hopefully longivity. but when a quack doctor is on one has a chance to live for just one more day. GOD BLESS YOU...AND THANKS AGAIN!!! XXXXXXX @ YYYY@YYYY
Posted Mon, 10 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Shanthi.E 2 hours later
Brief Answer: no long term side effects of this drug Detailed Answer: Hello, I have read your diligently. I am sorry that your dad was prescribed azithromycin although he has clear indications to not use the drug in him. With regards to your query, there are no long term side effects of taking this medication. So, fortunately, you can relax on this. Yes, you can go in for a lawsuit for the same. You need to contact your local lawyer regarding this. I am sorry that your father had to face this. I am also glad that he was fortunate enough to overcome it. I appreciate your concern for you father, and yes, it is bad when doctors make such inadvertent choices. I wish your father a healthy well being and longivity too. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor